erectile dysfunction since taking cocktail
Aug 21, 2005
Since beginning protease inhibitor cocktail regiments about 6 years ago,I became quite cognizant that my ability to produce and sustain an erection was becoming more and more difficult. Discussing this problem with both my primary physician and a urolgist, both concurred that my meds were probably causing this erectile dysfunction. I have tried viagra, levitra, and cialis - all produced sickening side effects that quickly deadened any interest in sex and left me with bloodshot eyes, headaches, severe stomach unrest/bowel movements, and a lethargy that warmed my body into a dull sleep. Partner stimulation is, of course, something that enhances the experience, but that alone has not created any flow of blood to my penis. Has this cocktail of kaletra, crixivan, and viread been thr ruination of my ability to get and stay erect?
Response from Dr. Henry
I assume you have been checked to see if your total and free testosterone levels are mid-normal? Impotence is fairly common in the general population and being HIV + often seems to effect sexual function psychologically and sometimes physically. This problem occurs in patients on protease inhibitors as well. It is unclear if protease inhibitors directly cause impotence but there do seem to be a small % of patients where the circumstances suggest that is happenig. In that case, having not benefited from Viagra like drugs whose effect if often enhanced by protease inhibitors, a switch to alternative therapy on a trial basis might be considered if other drugs (such as Sustiva)are an option. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Will Most People Get A Rash With Hiv?
- Will Shingles Go Away With Out Medication?
- Where Do The Breakouts Of Genital Herpes Show Up On The Body?
- What's The Best Way To Get Rid Of Herpes Outbreak?
- What Parts Of The Body Are Affected By Chlamydia?
- What Are The Different Types Of Herpes Zosters Or Shingles?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.